Flood, Henry
- When
- June 18, 1:00 PM CST to 8:00 PM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
15 feet above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
The Big Creek near Blairstown crested at 21.15 feet, or 1.15 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 18, 3:00 AM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CDT FRI JUN 18 2004 .DISCUSSION... MCS COVERING EASTERN KS GETS ATTENTION FIRST AS IT MOVES EAST. FEATURE IS ABOUT 6 HOURS FASTER THAN ANY OF THE PROGS. THE MCV GENERATED BY THE MCS IS OVER SOUTH CENTRAL KS. 06Z META WEAKENS THIS FEATURE AS IT MOVES THROUGH WEST CENTRAL MO THIS MORNING. LATEST SATELLITE IMAGERY SHOWS SOME WARMING OF CLOUD TOPS SO THIS WEAKENING OF THE SYSTEM MAY BE BEGINNING. OF ADDED IMPORTANCE IS ADDITIONAL CONVECTION WHICH HAS FORMED IN THE WAKE OF THE MCS OVER SOUTHWEST KS. 06Z META PICKED UP ON THIS SIGNAL AND HAS GENERATED A SECOND MCV WHICH IS FORECAST TO MOVE INTO EASTERN KS BY 18Z. THIS WOULD PROLONG THE RAIN CHANCES WELL INTO THE AFTERNOON HOURS ACROSS WESTERN MO WHERE I HAD INITIALLY STOPPED THE RAIN AS I HAD ANTICIPATED GOOD SINKING MOTION BEHIND THE EASTERN KS MCS. MAY NEED TO UPDATE THE GRIDS/FORECAST IN 2 OR 3 HOURS IF THE SOUTHWEST KS CONVECTION MAINTAINS ITSELF. HEAVY RAIN THREAT IS MAINLY OVER THE SOUTHERN PORTION OF THE FLOOD WATCH. HAVE OPTED TO NOT EXTEND FLOOD WATCH EAST OF CURRENT WATCH AND SOUTH OF THE MO RIVER AS EXPECT CONVECTION TO WEAKENED AS IT MOVES INTO CENTRAL MO. TEMPERATURES WILL BE GREATLY IMPACTED BY RAIN COOLED AIR. ETA MOS NUMBERS LOOK BEST. WILL DRY OUT TONIGHT AS SURFACE HIGH OVER THE NORTHERN PLAINS BUILDS SOUTHEAST AND FORCES COOLER...DRIER AND MORE STABLE AIR INTO THE FORECAST AREA. CURRENT FORECAST LOWS MAY BE A BIT TOO COOL IF LOW CLOUDS HANG AROUND ALL NIGHT. TUESDAY LOOKS DRY AS SURFACE HIGH BECOMES DOMINANT INFLUENCE. WILL ADD LOW CHANCE POPS FOR NORTHWEST MO FOR LATE SATURDAY NIGHT DUE TO WARM AIR ADVECTION ON BACK SIDE OF RETREATING SURFACE HIGH. IN ADDITION...MID/UPPER FLOW VEERS TO THE WEST NORTHWEST AND HEIGHTS TIGHTEN. WEATHER PATTERN WILL REMAIN ACTIVE FROM SUNDAY INTO EARLY NEXT WEEK AS EMBEDDED IMPULSES MOVE OUT OF THE CENTRAL AND NORTHERN HIGH PLAINS AND INTO THE MID MISSISSIPPI VALLEY. TIMING WILL BE DIFFICULT SO HAVE MAINTAINED BROADBRUSH APPROACH TO WEATHER AND LOW CHANCE POPS. MJ && .PREVIOUS DISCUSSION... 302 PM THU... EARLY AFTERNOON SURFACE ANALYSIS PLACES THE SURFACE FRONT SOUTH OF THE FORECAST AREA ACROSS SOUTHERN KANSAS AND SOUTH/EAST CENTRAL MISSOURI. DUE TO THE PROXIMITY OF THE FRONT (WELL TO THE SOUTH) HAVE REDUCED POPS TO THE SLIGHT CHANCE CATEGORY FOR THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. ATTENTION THEN SHIFTS TO TONIGHT...AND THE POTENTIAL FOR THE ARRIVAL OF AN ORGANIZED CONVECTIVE COMPLEX FROM THE HIGH/CENTRAL PLAINS. EXPECT THE COMPLEX TO ARRIVE IN EASTERN KANSAS AND WESTERN MISSOURI BETWEEN 09 AND 12Z FRIDAY...BUT AM SOMEWHAT UNCERTAIN OF THE EXACT TRACK IT WILL TAKE. LOOKS LIKE A GOOD SET-UP FOR HEAVY RAINFALL...WITH AMPLE MOISTURE AND FAVORABLE JET DYNAMICS IN PLACE...BUT IT WILL BE HARD TO DETERMINE COVERAGE DETAILS. THE WESTERN HALF OF THE FORECAST AREA LOOKS TO BE AT THE HIGHEST RISK FOR HEAVY RAINFALL...AND 3-HOUR FLASH FLOOD GUIDANCE VALUES ARE JUST OVER AN INCH. HEAVIEST RAINFALL ALSO APPEARS AS IF IT WILL BE OCCURRING DURING THE MORNING COMMUTE. THEREFORE...WILL LIKELY ISSUE A FLOOD WATCH FOR ROUGHLY THE WESTERN HALF OF THE CWA. WILL NEED TO MONITOR MODEL TRENDS...AS THE MM5 BRINGS THE BULK OF THE CONVECTION ACROSS NEBRASKA...AND THE GFS ALSO TAKES A MORE NORTHERLY TRACK COMPARED TO THE ETA (WITH CORFIDI VECTORS MORE NORTHEASTERLY). HAVE ALSO LOWERED TEMPERATURES ON FRIDAY...AS CONVECTIVE DEBRIS AND LIGHT WIND FLOW WILL LIMIT WARMING. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION ON SATURDAY...BRINGING DRY AND COOLER CONDITIONS. SCHMIT AFTER A REPRIEVE FROM STORMY CONDITIONS THIS WEEKEND, AN UNSETTLED PATTERN WILL LIKELY RETURN AGAIN EARLY NEXT WEEK. THE OVERALL LONGWAVE PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH THE MIDDLE OF NEXT WEEK. THE EXTENDED MODELS ARE INCONSISTENT WITH THE DETAILS, BUT ALL SUGGEST THAT THE BERMUDA HIGH WILL BUILD AGAIN EARLY NEXT WEEK WITH A BROAD UPPER TROUGH ANCHORED OVER CENTRAL CANADA. A FLAT FLOW WITH RELATIVELY LOW HEIGHTS WILL RESULT OVER THE CENTRAL UNITED STATES. BY SUNDAY, THE ZONAL FLOW ACROSS THE ROCKIES WILL ENHANCE LEE SIDE TROUGHING OVER THE SOUTHERN HIGH PLAINS AND DISLODGE OUR COOL SURFACE HIGH. AS MOISTURE RETURNS LATE IN THE DAY ON SUNDAY, I EXPECT CONVECTION TO ORGANIZE OVER THE CENTRAL PLAINS AND ROLL EAST OVERNIGHT. THEN, THROUGH AT LEAST WEDNESDAY, THE UPPER FLOW PATTERN REMAINS FAVORABLE FOR NOCTURNAL MCS FORMATION OVER THE HIGH PLAINS. CLIMATOLOGICAL AVERAGES FOR KANSAS CITY SUGGEST THAT DAILY PRECIPITATION CHANCES FOR MID JUNE ARE AROUND 35 PERCENT SO I BELIEVE THAT OUR CHANCES FOR STORMS WILL BE AT LEAST THAT FOR THE FIRST HALF OF THE WEEK. IT WILL LIKELY BE VERY HUMID AS DEWPOINTS POOL ALONG AN EAST WEST FRONTAL BOUNDARY IN OUR VICINITY. KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FROM 400 AM CDT FRIDAY UNTIL 400 PM CDT FRIDAY FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105. MO...FLOOD WATCH FROM 400 AM CDT FRIDAY UNTIL 400 PM CDT FRIDAY FOR ZONES MOZ001>005...MOZ011>014...MOZ020>022...MOZ028>030...MOZ037... MOZ043...MOZ053. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1242 PM CDT FRI JUN 18 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-182300- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE STORMY WEATHER PATTERN WILL RETURN LATE IN THE DAY SUNDAY. WARM AND MOIST AIR WILL SURGE INTO CENTRAL AND EASTERN KANSAS BY SUNDAY AFTERNOON SETTING THE STAGE FOR THUNDERSTORM DEVELOPMENT LATE IN THE DAY. STRONG WIND SHEAR AND INCREASING INSTABILITY MAY BE SUFFICIENT FOR SUPERCELL THUNDERSTORMS OVER EASTERN KANSAS AND FAR WESTERN MISSOURI LATE IN THE DAY ON SUNDAY. LARGE HAIL, DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. SUNDAY NIGHT FLASH FLOODING WILL BE A CONCERN AS STORMS MOVE INTO CENTRAL AND EASTERN MISSOURI. DEEP MOISTURE AND MODERATE WIND SHEAR WILL BE PRESENT FOR MOST OF NEXT WEEK. NEXT WEEKS WEATHER PATTERN WILL RESEMBLE THE PATTERN WE HAVE HAD OVER THE LAST WEEK AND A HALF. SEVERE STORMS CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE FROM MONDAY THROUGH AT LEAST WEDNESDAY. FLASH FLOODING ON SMALL STREAMS AND LARGER SCALE RIVER FLOODING WILL BE POTENTIAL HAZARDS IN THIS PERSISTENT STORMY PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TOMORROW. OFF AND ON SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE EARLY PART OF NEXT WEEK, BEGINNING AS EARLY AS SUNDAY AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. KOCH
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408619.